Post # 1
So long story short, I had a haircut go wrong (like really bad). So I did research online on what to do to help with growing my hair faster. Biotin and prenatal vitamins was what everyone was telling me. Even my hairdresser recommended this to me (She wasnt the one who screwed up my hair, it was the intern. Her hand slipped and I have half bangs super short on my one side. My hair dresser tried stylign my hair to fix the blotch but nothing works. Anyways, so for the past month I have been taking the Bioton, the prenatal vitamins, my birth control and my normal vitamins. I did miss the pill for two days since I went away for the weekend and it fell out of my bag when I was traveling and had to wait to come home to see my doctor to get her to give me new pills. I am 5 days late, my boobs hurt. I took two pregnancy tests and they show up negative. Could it be from the prenatal vitamins? Anyone have advice on this?
Post # 2
I’m not sure if it’s reelvant to your question, but you maybe shouldn’t be taking the pre-natal vitamins as well as your normal vitamins.
Post # 3
Well, for what it’s worth, I’ve noticed my cycle got a bit longer (2-3 days) when I switched prenatals. However, I don’t know if that’s 100% the cause, or if I’m just going through a few longer than normal cycles.
I also agree with PP…you probably shouldn’t be taking the prenatals AND your regular multivitamins, that could be affecting things as well because you’re overloading your body on vitamins.
Post # 4
SarahLulu: I wasn’t aware of that at all. THank you. I will be sure to stop that right away.
Post # 5
I took prenatal vitamins for almost a year before TTC, while still taking my birth control pill, and it never had any effect on my cycle. I agree with PP’s… it may not necessarily be the cause of your cycle being a bit wacky, but you’re probably getting way more than the daily recommended amount of certain vitamins by doubling up.
Post # 6
maybride16: Uh, if you go away for the weekend and miss two birth control pills, yes THAT can lead to pregnancy. Prenatal vitamins wouldn’t have anything to do with the late period or boob pain.
Post # 7
maybride16: I just wanted to add a bit of an explanation as to why you shouldn’t take double the vitamins. Things like vitamin b12 and vitamin c are water soluble, so your body expels what you don’t need and you can’t overdose.
But nutrients like iron, your body can definitely have too much and this could cause serious problems.
I highly doubt the vitamins would mess with your period though. Are your birth control pills the ones that have different levels per week? If so, when you stsrted new pack, maybe it was too much hormones.
Post # 8
maybride16: How long ago were the two missed pills? It’s possible you ovulated then and got pregnant, and if it was less than 12ish days ago, it might be too early for a test to show positive. Did you have unprotected sex around the time of the missed pills?
Or, your cycle could have been thrown off because of the missed pills. Either way, I don’t think it’s the vitamins doing it.
Post # 9
Prenatals by themselves won’t mess with your cycle while you’re on the pill. If you talk to women on the Waiting to TTC (try to conceive) thread, you’ll find many of them are on the pill and prenatals at the same time. They want to build up the folate in their system for a few months before they start trying. That’s the same stuff that’s (hopefully) making your hair grow.
Your cycle is probably out of whack from skipping the the two days of pills. When you say you are “5 days late” does that mean you’ve been on the sugar pills for 5 days with no period? How did you start your new pack – did you pick up where you left off in the old pack? Did you start from Day1?
Just keep taking your pills and take a pregnancy test once a week until your period comes back.
Post # 10
I’m guessing it has something to do with the missed pills, not the prenatal.
And as another poster said, you shouldn’t take both a prenatal AND a regular vitamin.
Post # 11
The culprit is most likely the missed BC pills. Prenatal vitamins, AFAIK, don’t affect your cycle and besides that I’m pretty sure it’s a myth that they make your hair grow faster. Pregnancy causes your hair to skip the shedding phase and stay in the resting phase, so your hair stops falling out as much gets a bit thicker.
Post # 12
maybride16: Agree. Take prenatals OR your regular multivitamins. Too much of certain components (iron, as one PP mentioned) is not good for you. Also…I really think it was missing those two BCPs that is more likely the cause. Which week did you miss and did you have sex during the time frame around those pills? If yes, then you could be pregnant. If it was 12+ days ago, I would test. If not, it may still be early. Good luck!